MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER TREVISIO; CATHETER, PERCUTANEOUS

ABBOTT MEDICAL AMPLATZER TREVISIO; CATHETER, PERCUTANEOUS
Model Number 9-ATV09F45/80
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 12/19/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2022, a 9f amplatzer trevisio intravascular delivery system was selected for a pfo closure procedure.During the procedure, while the delivery system was in the left atrium, it was noted on transesophageal echocardiogram (tee) that there was air bubbles in the left atrium.The patients electrocardiogram (ekg) had abnormal readings.A coronarography was performed showing air in the coronary artery.The patient subsequently developed cardiac arrest.The patient was then stabilized.
 
Event or Problem Description
It was reported that on 19 december 2022, a 9f amplatzer trevisio intravascular delivery system was selected for a pfo closure procedure.During the procedure, while the delivery system was in the left atrium across the pfo, it was noted on transesophageal echocardiogram (tee) that there was air bubbles in the left atrium.It was observed that the bubbles were exiting the sheath tip.The patients electrocardiogram (ekg) had abnormal readings.A coronarography was performed showing air in the coronary artery.The patient subsequently developed cardiac arrest.The patient was then stabilized.The procedure was aborted and the device was not implanted.It is believed that the snoring of the patient was the cause of the air embolism.The patient is reported to be in rehabilitation.Subsequent to the previously filed report, additional information was received that the patient is reported to be in rehabilitation.The device was not implanted.It was observed that the bubbles were exiting the sheath tip.It is believed that the snoring of the patient was the cause of the air embolism.
 
Additional Manufacturer Narrative
An event of air embolism and cardiac arrest was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Information from the field indicated that the device was prepared per the instructions for use, and that the patient was under conscious sedation and was snoring, which was thought to have caused the air embolism.There is no indication of a product quality issue with regards to manufacture, design, or labeling.

Brand Name
AMPLATZER TREVISIO
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16130901
Report Number2135147-2023-00140
Device Sequence Number3238390
Product Code DQY
UDI-Device Identifier05415067030931
UDI-Public05415067030931
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K190581
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model Number9-ATV09F45/80
Device Catalogue Number9-ATV09F45/80
Device Lot Number8396388
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/19/2022
Supplement Date Received by Manufacturer01/27/2023
Initial Report FDA Received Date01/10/2023
Supplement Report FDA Received Date01/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown